# SDR 2023FA0000673

- Difficulty date: October 24, 2023
- Submitted: October 24, 2023
- Operation: General aviation
- Aircraft: N8443M
- Make and model: Cessna 182P
- Aircraft serial: 18264605
- Aircraft time: 2,764 hours
- Engine: Cont O470S
- Engine time: 2,764 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Rocker Boss
- Part number: UNKNOWN
- Condition: Broken
- Location: Engine
- Part time: 2,764 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: B, A

## Discrepancy

PILOT REPORTED THAT APPROX. AN HOUR INTO FLIGHT AT 3500 FEET AND 30 DEGREES AND ON AUTOPILOT, EXPERIENCED SEVERE ENGINE VIBRATION AND REDUCED POWER.  PILOT REDUCED POWER TO AROUND 1700-1800 RPM IN EFFORT TO DECREASE VIBRATION.  ULTIMATELY MADE EMERGENCY LANDING INTO A SOYBEAN FIELD.  POST ACCIDENT ENGINE INSPECTION PERFORMED BY FAA AND NTSB REVEALED THAT THE #6 CYLINDER, EXHAUST ROCKER BOSS WAS BROKEN AND SEPARATED FROM THE CYLINDER.  AS THE ROCKER COVER WAS REMOVED, THE BROKEN ROCKER BOSS, THE ROCKER ARM, ROCKER PIN AND WASHERS FELL OUT.  SEE ATQA ACE1923035.
